Effect of Space Dimensions on Equilibrium Solutions of Cahn–Hilliard and Conservative Allen–Cahn Equations

Hyun Geun Lee, Junxiang Yang, Jintae Park, Junseok Kim

Research output: Contribution to journalArticlepeer-review

2 Citations (Scopus)

Abstract

In this study, we investigate the effect of space dimensions on the equilibrium solutions of the Cahn–Hilliard (CH) and conservative Allen–Cahn (CAC) equations in one, two, and three dimensions. The CH and CAC equations are fourth-order parabolic partial and second-order integro-partial differential equations, respectively. The former is used to model phase separation in binary mixtures, and the latter is used to model mean curvature flow with conserved mass. Both equations have been used for modeling various interface problems. To study the space-dimension effect on both the equations, we consider the equilibrium solution profiles for symmetric, radially symmetric, and spherically symmetric drop shapes. We highlight the different dynamics obtained from the CH and CAC equations. In particular, we find that there is a large difference between the solutions obtained from these equations in three-dimensional space.

Original languageEnglish
Pages (from-to)644-664
Number of pages21
JournalNumerical Mathematics
Volume13
Issue number3
DOIs
Publication statusPublished - 2020 Aug

Keywords

  • Cahn–Hilliard equation
  • Conservative Allen–Cahn equation
  • Equilibrium solution
  • Finite difference method
  • Multigrid method

ASJC Scopus subject areas

  • Modelling and Simulation
  • Control and Optimization
  • Computational Mathematics
  • Applied Mathematics

Fingerprint Dive into the research topics of 'Effect of Space Dimensions on Equilibrium Solutions of Cahn–Hilliard and Conservative Allen–Cahn Equations'. Together they form a unique fingerprint.

Cite this